Top
20
Doctor insights on: Does Accutane Cause Scarring

Share
1

1
Could using Accutane cause scars?

Could using Accutane cause scars?

Not by itself: It's much more likely to prevent scarring. If Isotretinoin is even up for discussion, you're already with your personal physician or a dermatologist. It's not for the faint-hearted and should be your choice. ...Read more

Dr. Barry Press
1,950 doctors shared insights

Scarring (Definition)

A scar is the result of the body healing. It is the end product of a long cascade of signals and cellular repair that takes approximately a year to complete, and a lifetime to maintain. It is a normal process that occurs whenever ...Read more


2

2
Since Accutane causes scarring & delayed healing w/ surgeries can I band, sclerose, or get a hemorrhoidectomy while on it? For an external hemorrhoid

Since Accutane causes scarring & delayed healing w/ surgeries can I band, sclerose, or get a hemorrhoidectomy while on it? For an external hemorrhoid

Defer a few months: Since the procedures you mentioned all are likely elective ii don't have a complete history) i would likely defer for a few months before undergoing the listed procedures. Of course, check with the treating doctors too. ...Read more

See 1 more doctor answer
3

3
Is it true, after completed accutane, will left worst scar???,

Is it true, after completed accutane,  will left worst scar???,

No: The duration and severity of pustule and cyst formation is what determines the extent of scarring. ...Read more

6

6
How to heal scars and redness on cheeks after finishing accutane? I have one res scar thats been on me since october 2012! help please

How to heal scars and redness on cheeks after finishing accutane? I have one res scar thats been on me since october 2012! help please

See plastic surgeon: First one may try injecting a potent steroid into the scar to see if it would reduce it. Failing that you may need some plastic surgery. I don't know if a laser would help erase it or not. ...Read more

8

8
Does my skin continue producing collagen again after accutane? Now i'm taking Accutane and having some small concave scars.

Does my skin continue producing collagen again after accutane? Now i'm taking Accutane and having some small concave scars.

Yes with time: Yes when ever there a wound and inflammation due to any reason final part of healing is by collagen fiber formation in 3 rd wk , unfortunately will not fill the pits completely but with time will disappear most of the time. ...Read more

9

9
I had surgery 5 months ago. Is it okay to start taking accutane? If not when would be okay to not interfere with scar healing?

I had surgery 5 months ago. Is it okay to start taking accutane? If not when would be okay to not interfere with scar healing?

Limited data: Overall there is limited data in regards to the overall effect of accutane and wound healing. Some studies have suggested some effect, it's probably rather small. At the 5 month mark, you're probably fine, but please review this with your dermatologist and/or surgeon. Best of luck. ...Read more

10

10
Is it ok to do microdermabrasion for scars while on accutane(60mg) I know you have to wait a year for laser, but does that apply to this to?

Is it ok to do microdermabrasion for scars while on accutane(60mg) I know you have to wait a year for laser, but does that apply to this to?

There is always a: concern about scarring with any facial treatments for 6 months after completing course of accutane. If you are doing microdermabrasion for scars there is very little success with it, I would save my money and do lasers 6 months after completing course of accutane. I don't recommend abrasive treatments like microdermabrasion while on accutane. Again treat scars after finish ...Read more

11

11
I finished accutane a while ago and I'm treating the remaining scars with microderms and peels. How long does it usually take to fix your face?

I finished accutane a while ago and I'm treating the remaining scars with microderms and peels. How long does it usually take to fix your face?

I'll bet you're fine: I'm sorry you weren't treated in time to avoid scarring. You'll never be scar-free. Jet Li and several other Hollywood guys kept some of their scars for the "tough guy" appeal. Chris Pine sports a beard to hide his; Brad Pitt's got moderately rough scarring and I haven't heard any complaints. For severe scars, there's injectable fillers. What guy really wants a "baby face"? It's your call. ...Read more

12

12
I am using Accutane 10mg per day. Does the skin get worse before it gets better? My skin got a lot worse and i'm very sad and scared that it will scar.

I am using Accutane 10mg per day. Does the skin get worse before it gets better? My skin got a lot worse and i'm very sad and scared that it will scar.

Yes: However, it's unlikely that scarring will result. If you truly need accutane, then this is the right move. Your prescribing dermatologist may have some medicine, perhaps a glucocorticoid, to cover this flare-up -- you need to ask. Severe acne in a female invites a workup for an underlying systemic hormonal disturbance. I've been told spironolactone may be useful in this setting. Wishing you luck. ...Read more

See 2 more doctor answers
13

13
Will red scars go away after eating accutane?

Will red scars go away after eating accutane?

Not necessarily: Accutane tends to diminish the activity of oil glands and does not usually change the appearance of red scars. ...Read more

15

15
Accutane leaving scar tissue on my face resulted in no hair growth in that area of my face is there anyway to grow that hair ?

Accutane leaving scar tissue on my face resulted in no hair growth in that area of my face is there anyway to grow that hair ?

No: Lack of hair growth within scar tissue is a sign that the hair follicles have been permanently damaged and replaced by scar tissue instead of normal collagen. There is no way to regrow the hair within scar tissue. Even hair transplant plugs do not grow well within scar tissue due to lack of adequate blood supply. ...Read more

See 3 more doctor answers
16

16
How to clear complexion and reduce cheek redness after Accutane has finished ? I feel and look so ugly with this redness and some lf these scars

How to clear complexion and reduce cheek redness after Accutane has finished ? I feel and look so ugly with this redness and some lf these scars

Follow-up: I'm really glad you got your acne treated in a way that will keep it at bay for at least several months. The redness will fade on its own and your dermatologist may have ideas to help. I'm sorry you ended up with scars but your dermatologist may have ideas for this also -- laser, microsurgery, and/or fillers. ...Read more

19

19
Can Accutane clear acne scars?

No. But it can help: Reduce acne breakouts and more cyst formation that can lead to new scars. Accutane is powerful medicine that requires monitoring and absolute avoidance of pregnancy (causes birth defects). See dermatologist for advice and prescription if you are a candidate. ...Read more

See 1 more doctor answer

Taking Accutane (Definition)

Accutane (Isotretinoin) is a powerful medicine that treats acne. It is known to cause severe birth defects if a woman becomes ...Read more


Dr. John Mancoll
417 doctors shared insights

Cicatrix (Definition)

Cicatrix = wound scar due to formation & ...Read more